MAUDE Adverse Event Report: MEDTRONIC XOMED INC. PULSAR I GENERATOR-REFURB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MEDTRONIC XOMED INC. PULSAR I GENERATOR-REFURB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number PS100-100RF
Medical Device Problem Codes Material Separation (1562); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 01/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional (hcp) via a manufacture representative (rep) regarding a generator and a handpiece.It was reported that during a procedure a piece of the handpiece being used came free of the tip and burned the patient.The burn was full thickness, and the char needed to be excised and three separate areas were stitched as a result of this incident.The sutures needed to be revised and re-stitched.It was also noted that they were unable to use the usb port.5-10 minutes of delay while the wounds were investigated plus additional time to revise.It was stated that there was no impact to the patient outcome.

Brand Name
PULSAR I GENERATOR-REFURB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key11147989
Report Number1045254-2021-00016
Device Sequence Number896719
Product Code GEI
UDI-Device Identifier00643169078406
UDI-Public00643169078406
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K073057
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPS100-100RF
Device Catalogue NumberPS100-100RF
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2021
Initial Report FDA Received Date01/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;